Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Raleigh, NC

June 1, 2012Johnston County, Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 4:04 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Jun 1, 2012, 4:49 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:24 PM EDTHAIL 16 Sse Four Oaks, NCQUARTER SIZE HAIL REPORTED AT HWY 701 AND STRICKLANDS CROSSROADS ROAD
Jun 1, 4:35 PM EDTTSTM WND DMG2 Ene Smithfield, NCPOWER POLE BLOWN DOWN ONTO A CAR AT A CAR DEALERSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:13 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS52 KRAH 012004
SVRRAH
NCC101-163-191-012100-
/O.NEW.KRAH.SV.W.0115.120601T2004Z-120601T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SPIVEY'S CORNER...OR 17 MILES NORTHWEST OF
  CLINTON...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON GROVE...
  FOUR OAKS...
  SMITHFIELD...
  PINE LEVEL...SELMA...
  MICRO...
  KENLY...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 348... AND 
INTERSTATE 95 BETWEEN EXITS 79 AND 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3516 7816 3522 7862 3526 7861 3528 7858
      3530 7858 3531 7854 3534 7853 3536 7856
      3539 7858 3564 7852 3563 7822 3556 7797
TIME...MOT...LOC 2004Z 210DEG 30KT 3525 7844

$$

GIH
2 follow-up statements
331 
WWUS52 KRAH 012033
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT FRI JUN 1 2012

NCC101-163-191-012100-
/O.CON.KRAH.SV.W.0115.000000T0000Z-120601T2100Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
433 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN SAMPSON...WESTERN WAYNE AND JOHNSTON COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SMITHFIELD...MOVING NORTH AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCETON...PINE
LEVEL...SELMA...NAHUNTA...MICRO...FREMONT AND KENLY.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 348... AND 
INTERSTATE 95 BETWEEN EXITS 79 AND 107.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 7816 3522 7862 3526 7861 3528 7858
      3530 7858 3531 7854 3534 7853 3536 7856
      3539 7858 3564 7852 3563 7822 3556 7797
TIME...MOT...LOC 2033Z 198DEG 40KT 3549 7831

$$

GIH
532 
WWUS52 KRAH 012049
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUN 1 2012

NCC101-163-191-012059-
/O.CAN.KRAH.SV.W.0115.000000T0000Z-120601T2100Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
449 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WESTERN
WAYNE AND JOHNSTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 7816 3522 7862 3526 7861 3528 7858
      3530 7858 3531 7854 3534 7853 3536 7856
      3539 7858 3564 7852 3563 7822 3556 7797
TIME...MOT...LOC 2049Z 198DEG 40KT 3566 7824

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 1, 3:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE
REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON
SATURDAY AND LINGER OVERHEAD ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM FRIDAY...

...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5
COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN
PIEDMONT/COASTAL COUNTIES...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF
CENTRAL NC THROUGH 10 PM THIS EVENING...

CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE
TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT
WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF
THE APPALACHIANS.  THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE
FOR HEATING AND DESTABILIZATION POTENTIAL.

A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT
CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD
LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS.  STRATUS IS
SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY
CLEAR OVER CENTRAL AND EASTERN SC.  12Z RAOBS AT KGSO AND KMHX SHOW
A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY
LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM
ATTAINABLE.  MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500
J/KG OF MLCAPE OVER EASTERN NC.  THE HRRR AND CAMS HAVE PERFORMED
POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR
DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW.
HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE
BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE
IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST
COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD
LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS
AFTERNOON.  WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS
AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST
THIS EVENING.

AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE
REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT
BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE
SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS
AFTERNOON.  SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE
VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS
INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS
MORNING.  DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE
SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS
EVENING.  AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS
EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN
35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL
HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT.  THE
CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO
RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT.

CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE
ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH
MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM
REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE
AIRMASS AREA AFTER 21Z.  LARGE SCALE SHEAR PARAMETERS AND SIMULATED
UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE
POSSIBLE WITHIN THE LINE.

WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE
WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN
ISSUE.

TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE
EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR
SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 350 PM FRIDAY...

A LARGE CLOSED UPPER LOW WILL DRIFT NORTHWARD TOWARD THE UPPER GREAT
LAKES ON SATURDAY. BY DAYBREAK...THE ATTENDANT SURFACE COLD FRONT
WILL HAVE LONG EXITED THE AREA...WITH WEAK SURFACE HIGH OVER THE
LOWER MS VALLEY WORKING ITS WAY EASTWARD INTO THE CAROLINAS. DRIER
NOTICEABLY LESS HUMID AIR WILL FILTER WEST TO EAST INTO CENTRAL
NC...WITH ANY LINGERING MOISTURE IN THE EAST SATURDAY MORNING GIVING
WAY TO INCREASING SUNSHINE THROUGH THE AFTERNOON. MORNING THICKNESSES
START OUT 30 METERS BELOW NORMAL...AND REBOUND TO 20 METERS SHY OF
TODAYS AFTERNOON THICKNESSES...SUPPORTING HIGHS IN THE MID 70S TO
AROUND 80.

WILL LIKELY SEE A RESURGENCE OF MID/HIGH CLOUDS LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT WITH A RESURGENCE OF 30-40 METER H5
HEIGHT FALLS AND DCVA AS ADDITIONAL S/W ENERGY SWINGS THROUGH THE
AREA...RESULTING IN OCCASIONAL PARTLY TO MOSTLY CLOUDY SKIES
SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. OVERNIGHT LOWS IN THE
MID TO UPPER 50S.

SYNOPTIC SCALE SCALE SUBSIDENCE IN THE WAKE AFOREMENTIONED SHORTWAVE
WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT...RESULTING IN CONTINUED
DRY CONDITIONS. AIRMASS WILL CONTINUE TO MODERATE AS SURFACE
ANTICYCLONE SHIFTS SOUTHWARD OVER THE GULF COAST REGION. A 15 METER
THICKNESS INCREASE WILL SUPPORT A RETURN OF DAYTIME HIGHS IN THE
LOWER TO MID 80S WITH A SLOWER RETURN OF HUMIDITY. OVERNIGHT LOWS
SUNDAY NIGHT IN THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 350 PM FRIDAY...

THE ATMOSPHERIC BLOCKING PATTERN OVER THE LOWER 48 STATES IN
ASSOCIATION WITH A STRONGLY NEGATIVE PHASE OF THE NAO WILL RESULT IN
A SLOW PROGRESSION OF THE GENERAL WEATHER PATTERN...WITH THE EASTERN
US REMAINING UNDER THE INFLUENCE OF THE CUT-OFF LOW OVER SOUTHERN
NEW ENGLAND.

WHILE THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS ARE
DEPICTING A PROMINENT MID-UPPER LEVEL SHORTWAVE TROUGH DIVING
SOUTHEAST THROUGH THE MID-ATLANTIC REGION IN THE LATE MONDAY-LATE
TUESDAY TIME PERIOD...WITH ATTENDANT SURFACE WAVE/LOW ACCOMPANYING
THE UPPER WAVE PASSAGE. AT THIS TIME...IT APPEARS THAT THIS SYSTEM
WILL BE THE NEXT SIGNIFICANT WEATHER SYSTEM FOR CENTRAL
NC...BRINGING THE NEXT CHANCE FOR WIDESPREAD CONVECTION/RAIN CHANCES
DURING THE LONG TERM PERIOD. OTHERWISE...THE FORECAST WILL BE MARRED
BY NORTHWEST FLOW DISTURANCES SWINGING THROUGH THE BASE OF THE LONG
WAVE TROUGH THAT ARE UNRESOLVABLE WITH ANY RELIABILITY THIS FAR OUT.
WILL CARRY A CHANCE POPS FOR MONDAY EVENING THROUGH TUESDAY NIGHT
AND THEN DRY AFTERWARD.

EXPECT SEASONABLE TEMPERATURES UNDERNEATH THE EASTERN US TROUGH WITH
DAYTIME HIGHS IN THE 79 TO 84. LOWS IN THE LOWER TO MID 60S.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 115 PM FRIDAY...

SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND
THIS EVENING ACROSS CENTRAL NC.

CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND
CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL
CONTINUE TO BE POSSIBLE.  A STRONG STORMS SYSTEM IS APPROACHING THE
REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP
SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER
THE WESTERN PIEDMONT BY 19-21Z.  WE EXPECT STORMS MOVING INTO THE
KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND
CROSS CENTRAL NC BETWEEN 19-02Z.  STRONG WINDS IN EXCESS OF 50-60MPH
WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND
LIFR CONDITIONS.  WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME
PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION
CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD.

A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING
ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE
LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD.
NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH
CONVECTION ALONG OR JUST AHEAD OF THE FRONT.  CONDITIONS WILL
IMPROVE BEHIND THE FRONT AFTER MIDNIGHT.

A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY
WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A
SURFACE BOUNDARY DRIFTS ACROSS THE AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...SMITH
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...WSS/SMITH
Hazardous weather outlook, Jun 1, 2:20 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT FRI JUN 1 2012

NCZ021>028-038>043-073>078-083>086-088-089-021830-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
220 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER
HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE
SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER
THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM.

PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW
SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST
CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE
YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP
WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE
STATEMENTS.

WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES:

IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED...
SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND
WINDOWS.  IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING
CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS
CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE...
TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE
LOWEST FLOOR.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10
PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>011-021830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-
220 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF
GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT
APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM.

PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW
SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST
CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE
YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP
WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE
STATEMENTS.

WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES:

IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED...
SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND
WINDOWS.  IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING
CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS
CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE...
TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE
LOWEST FLOOR.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11
PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jun 1, 3:35 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUN 1 2012

NCZ022-023-012015-
ALAMANCE-GUILFORD-
335 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 415 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FOREST OAKS...OR ABOUT 11 MILES SOUTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MCLEANSVILLE...
ALAMANCE...GIBSONVILLE...AND...ELON COLLEGE...GLEN RAVEN...AND...
ALTAMAHAW...UNION RIDGE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 122 AND 131.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3625 7939 3625 7932 3624 7932 3590 7949
      3593 7985 3625 7972 3625 7953 3626 7940
      3626 7939
TIME...MOT...LOC 1935Z 225DEG 32KT 3602 7964

KRR
Local storm report, Jun 1, 3:37 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     3 WNW AFTON             36.35N  78.26W
06/01/2012                   WARREN             NC   DEPT OF HIGHWAYS

            LARGE LIMBS BLOWN DOWN AT COOLSPRING AND TOWER ROADS...
            TIME ESTIMATED

&&

EVENT NUMBER RAH1200328

SEC
Local storm report, Jun 1, 3:39 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 NNE MEBANE            36.10N  79.27W
06/01/2012  E1.00 INCH       ALAMANCE           NC   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL... TREES DOWN

&&

EVENT NUMBER RAH1200329

SEC
Special weather statement, Jun 1, 3:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI JUN 1 2012

NCZ007-008-024-025-012030-
DURHAM-GRANVILLE-ORANGE-PERSON-
349 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE...GRANVILLE
AND DURHAM COUNTIES THROUGH 430 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF SCHLEY...OR ABOUT 9 MILES EAST OF PROSPECT HILL...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROUGEMONT...SURL...
AND...MORIAH...BEREA.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3654 7863 3634 7851 3611 7906 3627 7916
      3628 7916
TIME...MOT...LOC 1949Z 240DEG 25KT 3624 7901

KRR
Special weather statement, Jun 1, 3:53 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT FRI JUN 1 2012

NCZ021-012030-
FORSYTH-
353 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 430
PM EDT...

AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALKERTOWN...BELEWS
CREEK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 190 AND 193.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3627 8032 3626 8004 3620 8003 3619 8004
      3603 8026 3616 8041
TIME...MOT...LOC 1953Z 218DEG 33KT 3617 8025

KRR
Local storm report, Jun 1, 4:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 SSE GREENSBORO        36.05N  79.82W
06/01/2012                   GUILFORD           NC   EMERGENCY MNGR

            MULTIPLE TREES DOWN AND WINDOWS BROKEN IN THE VICINITY
            OF PECK ELEMENTARY SCHOOL... TIME ESTIMATED

&&

EVENT NUMBER RAH1200330

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:18 PM EDTSpecial Weather StatementRAHDurham57 min
Jun 1, 3:27 AM EDTSpecial Weather StatementRAHAnson78 min
Jun 1, 4:43 AM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond, Scotland92 min
Jun 1, 5:56 AM EDTSpecial Weather StatementRAHChatham, Hoke, Lee, Moore, Scotland64 min
Jun 1, 12:02 PM EDTSpecial Weather StatementRAHFranklin43 min
Jun 1, 12:23 PM EDTSpecial Weather StatementRAHVance, Warren37 min
Jun 1, 12:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren39 min
Jun 1, 12:56 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren49 min
Jun 1, 1:09 PM EDTSevere Thunderstorm WarningRAHHalifax51 min
Jun 1, 1:15 PM EDTSpecial Weather StatementRAHWake60 min
Jun 1, 1:22 PM EDTSpecial Weather StatementRAHRandolph53 min
Jun 1, 1:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Jun 1, 1:52 PM EDTSpecial Weather StatementRAHDavidson, Guilford53 min
Jun 1, 1:55 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Jun 1, 2:05 PM EDTSpecial Weather StatementRAHHalifax, Nash40 min
Jun 1, 2:30 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph45 min
Jun 1, 2:41 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 1, 2:50 PM EDTSevere Thunderstorm WarningRAHGuilford40 min
Jun 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange46 min
Jun 1, 3:06 PM EDTSpecial Weather StatementRAHAnson24 min
Jun 1, 3:32 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jun 1, 3:35 PM EDTSpecial Weather StatementRAHGuilford40 min
Jun 1, 3:39 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min
Jun 1, 3:49 PM EDTSpecial Weather StatementRAHGranville41 min
Jun 1, 3:53 PM EDTSpecial Weather StatementRAHForsyth37 min
Jun 1, 4:05 PM EDTSevere Thunderstorm WarningRAHGranville, Person40 min
Jun 1, 4:15 PM EDTSpecial Weather StatementRAHOrange60 min
Jun 1, 4:24 PM EDTSpecial Weather StatementRAHStanly36 min
Jun 1, 4:40 PM EDTSpecial Weather StatementRAHPerson50 min
Jun 1, 4:44 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson61 min
Jun 1, 4:47 PM EDTSevere Thunderstorm WarningRAHGranville, Person28 min
Jun 1, 5:01 PM EDTSpecial Weather StatementRAHGranville, Vance44 min
Jun 1, 5:23 PM EDTSpecial Weather StatementRAHDurham, Wake52 min
Jun 1, 5:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren47 min
Jun 1, 5:28 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren32 min
Jun 1, 5:59 PM EDTSevere Thunderstorm WarningRAHWarren31 min
Jun 1, 5:59 PM EDTSevere Thunderstorm WarningRAHHalifax19 min
Jun 1, 6:50 PM EDTSpecial Weather StatementRAHNash40 min
Jun 1, 7:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jun 1, 7:33 PM EDTSpecial Weather StatementRAHJohnston57 min
Jun 1, 7:47 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Nash, Wayne, Wilson35 min
Jun 1, 7:56 PM EDTSevere Thunderstorm WarningRAHHalifax19 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.